Alert archive / Indiana / Tornado Warnings in 2006

Tornado Warning 16, NWS Louisville, KY

March 12, 2006Jefferson County, Indiana; Trimble County, Kentucky

NWS Louisville, KY issued this tornado warning at Mar 12, 2006, 4:59 AM EST for Jefferson County, Indiana; Trimble County, Kentucky. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 12, 2006, 4:59 AM EST (09:59 UTC)
Expired
Mar 12, 2006, 5:20 AM EST
In force
21 min
Issued by
NWS Louisville, KY
Area
Counties, with a storm outline in the text

Counties Jefferson County, IN, Trimble County, KY

The radar

The Louisville radar (KLVX), 96 km from the middle of the area, began a volume at 10:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 10.0 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2006-03-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2006-03-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 309 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
695 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
309 m²/s²
0-3 km storm-relative helicity
350 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KLMK 120959
TORLMK
INC077-KYC223-121030-
/O.NEW.KLMK.TO.W.0016.060312T0959Z-060312T1030Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
459 AM EST SUN MAR 12 2006

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHERN TRIMBLE COUNTY IN NORTH CENTRAL KENTUCKY   
  JEFFERSON COUNTY IN SOUTH CENTRAL INDIANA

* UNTIL 530 AM EST

* AT 457 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 8 MILES
  SOUTHWEST OF MADISON...OR ABOUT 35 MILES NORTH OF LOUISVILLE...
  MOVING NORTHEAST AT 50 MPH.

* THE TORNADO IS EXPECTED TO BE NEAR...
  MADISON BY 505 AM EST

THIS REPLACES THE PREVIOUSLY ISSUED SEVERE THUNDERSTORM WARNING.

THIS INCLUDES CLIFTY FALLS STATE PARK.

TAKE COVER NOW TORNADOES AT NIGHT ARE EXTREMELY DANGEROUS. DO NOT
WAIT UNTIL YOU SEE OR HEAR THE TORNADO. IT MAY BE TOO LATE.

LAT...LON 3874 8565 3858 8554 3867 8528 3875 8534
      3883 8521 3884 8535

$$
CS
2 follow-up statements
000 
WWUS53 KLMK 121008
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
507 AM EST SUN MAR 12 2006

INC077-KYC223-121030-
/O.CON.KLMK.TO.W.0016.000000T0000Z-060312T1030Z/
JEFFERSON IN-TRIMBLE KY-
507 AM EST SUN MAR 12 2006

...A TORNADO WARNING CONTINUES UNTIL 530 AM EST FOR NORTHERN TRIMBLE 
AND JEFFERSON COUNTIES...

AT 506 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR MADISON...OR 
ABOUT 40 MILES NORTHEAST OF LOUISVILLE...MOVING NORTHEAST AT 50 MPH.

THE TORNADO WILL BE NEAR...
  BROOKSBURG BY 515 AM EST

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS 
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. IF YOU ARE IN 
THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE LOWEST 
LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO NOT 
SEEK SHELTER UNDER A HIGHWAY OVERPASS.

LAT...LON 3876 8553 3861 8546 3867 8528 3875 8534
      3872 8520 3886 8522

$$
CS
000 
WWUS53 KLMK 121020
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
520 AM EST SUN MAR 12 2006

INC077-KYC223-121030-
/O.CAN.KLMK.TO.W.0016.000000T0000Z-060312T1030Z/
JEFFERSON IN-TRIMBLE KY-
520 AM EST SUN MAR 12 2006

...THE TORNADO WARNING FOR NORTHWESTERN TRIMBLE AND SOUTHEASTERN
JEFFERSON COUNTIES IS CANCELLED...

THE STORM THAT PROMPTED THE WARNING HAS MOVE OUT OF THE AREA...AND 
THE WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM EST SUNDAY MORNING FOR
SOUTH CENTRAL INDIANA AND WESTERN KENTUCKY.

LAT...LON 3876 8553 3861 8546 3867 8528 3875 8534
      3872 8520 3886 8522

$$

MJ

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this tornado warning went out at Mar 12, 2:44 AM EST, 2 hours 15 minutes earlier.

Area forecast discussion, Mar 12, 2:44 AM EST, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
244 AM EST SUN MAR 12 2006

..SVR WX AND HVY RAIN THREATS CONTINUE THROUGH MONDAY...

.MESO UPDATE...
BANDS OF TSRA CONTINUE TO CREEP SLOWLY EWD TOWARD THE LMK CWA...
NOW JUST ENTERING DUBOIS AND ORANGE COUNTIES IN SRN INDIANA.
OVERALL DECREASE IN SVR THREAT SEEMS TO BE OCCURRING WITH THESE
CELLS IN SW INDIANA...AS THESE STORMS MOVE INTO A MORE ELEVATED
ENVIRONMENT PER 0720 UTC ACARS SOUNDING AT SDF. WILL CONTINUE TO
MONITOR SVR POTENTIAL...MAINLY FOR HAIL AND WINDS. LOTS OF
LIGHTNING REMAINS WITH THESE CELLS. HEAVY RAINFALL AND FLOODING IS
OF MORE IMMEDIATE CONCERN AND ONCE RAINS MOVE MORE INTO THESE
COUNTIES...WE WILL BE QUICK TO ISSUE FLASH FLOOD WARNINGS OVER
PARTS OF SRN IND DUE TO SATURATED GROUND CONDITIONS AND TRAINING
CELLS UPSTREAM OVER SRN IL/SW IN.

CS

&&

.PREV DISCUSSION... (ISSUED 145 AM EST SUN MAR 12 2006)

SHORT TERM (TODAY-TONIGHT)...

CURRENT FORECAST REFLECTS EXPECTED WX OVER NEXT 30 HOURS WELL...AND
ONLY SLIGHT CHANGES ANTICIPATED WITH MORNING ISSUANCE.

EXTENSIVE BAND OF TSRA ONGOING FROM NW OHIO ALL THE WAY BACK INTO
ERN OK...WITH EMBEDDED SEVERE/TORNADIC STORMS MOST NOTABLY OVER SRN
IL AS OF 04-06 UTC. 00 UTC NAM OMEGA FIELDS CAPTURE THE OVERALL PCPN
PATTERNS QUITE WELL AND WILL FOLLOW. WE EXPECT CELLS WITHIN THIS
BAND OF TSRA TO CONTINUE TRAINING OFF THE THE NE WITHIN THE 0-6KM
MEAN WIND...BUT THERE SHOULD BE A GRADUAL EWD MOTION OF THE OVERALL
BAND THROUGH 12 UTC SUNDAY WITH A 700MB UPWARD MOTION AXIS FROM SRN
IL INTO SRN IND AND SRN OH AT THAT TIME. WITHIN MOST LLJ...
ADDITIONAL (BUT MORE SCT) SHRA WITH THUNDER WILL LIKELY DEVELOP
SOUTH OF THAT ORGANIZED BAND THROUGH THE REMAINDER OF THE OVERNIGHT
INTO SUN MORNING.

THROUGH EARLY AFTN TODAY...WE WILL CONTINUE CATEGORICAL POPS OVER
MUCH OF THE CWA...WITH POTENTIAL FOR TRAINING HEAVY RAINS/FLOODING
OVER THE CURRENT FLOOD WATCH AREA. 3HR FLOOD GUIDANCE VALUES ARE
VERY LOW IN SRN INDIANA WHERE ANOTHER 2-3 INCHES OF RAIN FELL SAT
MORNING...SO EVEN .50 TO .75 OF RAIN COULD CAUSE PROBLEMS. AS THESE
STORMS HEAD E THEY WILL ENCOUNTER MORE STABILIZED AIRMASS WITH 0445
UTC SDF ACARS SOUNDING SHOWING STABILIZED BOUNDARY LAYER (56F AT THE
SFC BUT NEARLY 70F AT 1600FT). HOWEVER WEST OF SFC WARM FRONT
(POSITIONED HNB-FTK-SME AS OF 06 UTC) ENOUGH SFC BASED INSTABILITY
EXISTS THAT SVR STORMS REMAIN A GOOD POSSIBILITY. WINDS OVER THE CWA
HAVE BEEN VEERING TO A MORE SLY DIRECTION PAST COUPLE HOURS...
INDICATING THAT WARM FRONT WILL LIKELY LIFT N THROUGH DAYBREAK...
ALLOWING MUCH OF THE CWA TO BE IN A WARM SECTOR TYPE AIRMASS. LARGE
HAIL AND HIGH WINDS PRIMARY THREATS THROUGH DAYBREAK TODAY...BUT
ISLTD TORNADO THREAT COULD BE ENHANCED NEAR THE WARM FRONT OVER SRN
IND...GIVEN STORM HISTORIES EARLIER OVER SRN IL.

NAM INDICATING THAT MAIN AXIS OF PCPN SHOULD EXIT THE CWA TO THE
E/NE BY AROUND OR A LITTLE AFTER 18 UTC/EARLY SUN AFTN. BY 00
UTC...NAM SHOWS A BROAD AREA OF SUBSIDENCE OVER THE LOWER OHIO
VALLEY...SO WILL DROP POPS INTO LOW CHC CATEGORY CENTERED ON THAT
TIME (LATE AFTN/EARLY EVE SUNDAY). ANOTHER ROUND OF SVR TSRA LOOKS
TO DEVELOP OVER MO/IL/AR BY THAT TIME (SPC HIGH RISK AREA)...BASED
ON THE CAPE/SHEAR DISTRIBUTIONS IN CONJUNCTION WITH PASSING UPPER
TROF. NAM OMEGA PATTERNS SUGGEST THAT THIS CONVECTION WOULD ORGANIZE
INTO A BROKEN LINE OF STORMS AND DROP ESE INTO THE LMK CWA...AGAIN
AFTER MIDNIGHT. FCST 700MB RH FIELDS SHOW A FAIR AMT OF DRY AIR
ENTRAINMENT POTENTIAL INTO THESE STORMS OVERNIGHT...SUGGESTIVE OF AN
ENHANCED DAMAGING WIND THREAT FOR THE CWA. SQ LINE WOULD LIKELY BE
INTO THE CNTRL SECTIONS OF THE CWA BY 12 UTC MONDAY. HVY RAIN THREAT
REMAINS TONIGHT...ANY ADDITIONAL RAINFALL WOULD QUICKLY CAUSE
FLOODING ISSUES OVER SRN IND/NC KY...SO WILL EXTEND THE FLOOD WATCH
IN ITS CURRENT GEOGRAPHICAL CONFIGURATION UNTIL 12 UTC MONDAY.

REGARDING TEMPERATURES...WITH CWA EXPECTED TO BE SOLIDLY IN THE WARM
SECTOR...CONTINUED FCST OF MID/UPPER 70S THIS AFTN OVER NEARLY THE
WHOLE AREA. THIS IS PREDICATED ON WIDESPREAD PCPN NOT EXISTING THIS
AFTN AND SOME BREAKS IN THE CLOUD COVER. WITH 10 TO 20 MPH
SOUTHERLIES CONTINUING THIS EVE...TEMPS WILL LIKELY FALL SLOWLY.
LOWS IN THE LOWER 60S WEST/UPPER 50S EAST SOUNDS REASONABLE AT THIS
TIME.

CS

LONG TERM (MONDAY-SATURDAY)...

MONDAY AND MONDAY NIGHT...

THE DEEP TROUGH ACROSS THE WESTERN STATES WILL FINALLY LIFT OUT
EARLY MONDAY AS BACK EDGE OF A STRONG JET ROUNDS THE BASE AND MOVES
INTO THE SOUTHERN PLAINS. THE LAST OF A SERIES OF DISTURBANCES WILL
EJECT ONTO THE SOUTHERN PLAINS. THIS WILL QUICKLY EJECT LOW PRESSURE
WHICH WILL MOVE NORTHEAST ACROSS ILLINOIS AND TOWARD THE WESTERN
GREAT LAKES EARLY MONDAY.

THE SOUTHERN OHIO RIVER VALLEY WILL BE IN THE WARM SECTOR EARLY
MONDAY...WITH A COLD FRONT EXPECTED TO EXTEND FROM NORTHERN ILLINOIS
THROUGH MISSOURI AT 12Z. THIS FRONT WILL RAPIDLY MOVE SOUTHEAST...
CROSSING THE OHIO RIVER DURING THE AFTERNOON OR EARLY EVENING HOURS.
INSTABILITY MONDAY AHEAD OF THIS FRONT WILL DEPEND ON THE FRONTS
TIMING...BUT MORE IMPORTANTLY...ON THE NATURE OF OVERNIGHT
CONVECTION LATE SUNDAY OR EARLY MONDAY. ONE OR MORE LINES OF STORMS
ARE EXPECTED TO MOVE ACROSS SOUTHERN ILLINOIS AND WESTERN KENTUCKY
DURING THE EARLY MORNING HOURS...POSSIBLY MOVING ACROSS OUR CWA
DURING THE MORNING HOURS. SURFACE BASED INSTABILITY MAY NOT RECOVER
FROM MORNING CONVECTION. WITH DISTINCT LINEAR FORCING AND STRONG LOW
LEVEL WIND FIELDS WIND DAMAGE IS POSSIBLE MONDAY...EITHER FROM ANY
INITIAL SQUALL LINE ARRIVING IN THE MORNING...OR REDEVELOPMENT OF
STORMS IN THE AFTERNOON AHEAD OF THE COLD FRONT.

MUCH COLDER AIR WILL ARRIVE OVERNIGHT MONDAY. HIGH PRESSURE WILL
BUILD SOUTHWARD ACROSS THE MISSOURI VALLEY. ANY LEFT-OVER POST
FRONTAL SHOWERS WILD EXIT KENTUCKY BY LATE MONDAY EVENING...ALTHOUGH
SKIES SHOULD REMAIN CLOUDY WITH WRAP-AROUND LOW STRATUS.

TUESDAY AND WEDNESDAY...

HIGH PRESSURE WILL MOVE ACROSS THE REGION. WINDS WILL DIMINISH LATE
TUESDAY AND BECOME LIGHT BEFORE SWITCHING TO LIGHT SOUTHERLY
WEDNESDAY. EXPECT PARTLY CLOUDY SKIES AND SEASONABLY COOL
TEMPERATURES.

THURSDAY AND THURSDAY NIGHT...

LIMITED MOISTURE WILL RETURN AHEAD OF FAST MOVING UPPER AIR
DISTURBANCE EXPECTED TO MOVE ACROSS INDIANA LATE THURSDAY. HAVE
MAINTAINED CHANCE OF THUNDERSTORMS.

FRIDAY AND SATURDAY...

STRONG CANADIAN HIGH PRESSURE IS FORECAST TO MOVE INTO THE UPPER
MIDWEST BY BOTH THE ECWMF AND THE GFS FRIDAY. THIS WILL BRING IN A
UNSEASONABLY COOL AIRMASS INTO THE LOWER OHIO VALLEY FRIDAY IN THE
WAKE OF THE DEPARTING UPPER LEVEL FEATURE. HAVE LOWERED FRIDAY AND
SATURDAYS FORECAST HIGHS A FEW DEGREES.

JSD

LMK WATCHES/WARNINGS/ADVISORIES...
KY...FLOOD WATCH THROUGH MONDAY MORNING ALONG/N OF A
HANCOCK-HARRISON COUNTY LINE.
IN...FLOOD WATCH THROUGH MONDAY MORNING ALL ZONES.

&&
Hazardous weather outlook, Mar 12, 4:21 AM EST, 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
421 AM EST SUN MAR 12 2006

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-130930-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
421 AM EST SUN MAR 12 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TODAY...TONIGHT...AND MONDAY MORNING.

A SUBSTANTIAL BAND OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO
CONTINUE OVER SOUTHERN PARTS OF INDIANA AND INTO NORTHERN PARTS OF
CENTRAL KENTUCKY THROUGH THE MORNING HOURS. LOCALLY HEAVY RAINFALL
IS LIKELY DUE TO THE HIGH MOISTURE CONTENT IN THE ATMOSPHERE AND
THE TRAINING OF CELLS OVER THE SAME AREAS. A FLOOD WATCH IS IN
EFFECT FOR ALL OF SOUTHERN INDIANA AND PARTS OF CENTRAL KENTUCKY
NORTH OF A HANCOCK TO HARRISON COUNTY LINE. HERE THE GROUND IS
SATURATED...ESPECIALLY OVER SOUTHERN INDIANA...AND ANY ADDITIONAL
HEAVY RAINFALL WILL LIKELY LEAD TO RENEWED FLOODING PROBLEMS.
THESE STORMS WILL ALSO BE CAPABLE OF PRODUCING FREQUENT
LIGHTNING...SMALL HAIL...AND GUSTY WINDS. ISOLATED SEVERE STORMS
WITH LARGE HAIL AND HIGH WINDS ARE POSSIBLE DURING THE MORNING
HOURS. A TORNADO WATCH REMAINS IN EFFECT ALONG AND WEST OF A SALEM
TO BEAVER DAM LINE THROUGH MID-MORNING.

SEVERE THUNDERSTORMS SUNDAY AFTERNOON ACROSS MISSOURI AND ILLINOIS
ARE EXPECTED TO CONSOLIDATE INTO ONE OR MORE LINES AND MOVE TOWARD
SOUTHERN INDIANA AND CENTRAL KENTUCKY TONIGHT. THE STORMS ARE
EXPECTED TO CROSS THROUGH THE OUTLOOK AREA LATE TONIGHT AND MONDAY
MORNING. DAMAGING WINDS WILL BE THE PRIMARY THREAT...ALONG WITH
MARGINALLY SEVERE HAIL BEING POSSIBLE WITHIN THE STRONGER CELLS.
ISOLATED TORNADOES MAY BE EMBEDDED WITHIN THE LINE AS WELL. THE
HIGHEST THREAT FOR WIDESPREAD SEVERE WEATHER IS WEST OF A
FRANKFORT TO BOWLING GREEN LINE WHERE A MODERATE RISK OF SEVERE
STORMS HAS BEEN FORECAST BY THE STORM PREDICTION CENTER. IN
ADDITION THESE STORMS COULD DROP ANOTHER INCH OR SO OF RAINFALL...
POSSIBLY CREATING ADDITIONAL FLOODING AND RUNOFF PROBLEMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE IS A CHANCE OF ADDITIONAL THUNDERSTORM DEVELOPMENT ACROSS
CENTRAL KENTUCKY MONDAY AFTERNOON AND EVENING AHEAD OF A COLD
FRONT. THIS WILL DEPEND HIGHLY ON WHETHER OR NOT THE ATMOSPHERE
CAN DESTABILIZE IN THE WAKE OF MORNING SHOWERS AND STORMS. ANY
THUNDERSTORMS THAT DEVELOP MONDAY AFTERNOON MAY BECOME SEVERE...
AND THE STORM PREDICTION CENTER HAS PLACED THE ENTIRE REGION IN A
SLIGHT RISK FOR SEVERE WEATHER. THE MAIN SEVERE THREATS ARE FROM
DAMAGING WINDS AND LARGE HAIL...WITH THE HIGHEST RISKS OF SEVERE
STORMS ALONG AND EAST OF I-65.

.SPOTTER INFORMATION STATEMENT...

EMERGENCY MANAGERS AND STORM SPOTTERS SHOULD MONITOR THE LATEST
FORECASTS AND BE PREPARED FOR POSSIBLE ACTIVATION THIS MORNING...
LATE TONIGHT AND MONDAY. ALL REPORTS OF FLOODED ROADWAYS...AND
CREEKS OR STREAMS OUT OF THEIR BANKS...ALONG WITH ANY SEVERE
THUNDERSTORMS...WOULD BE GREATLY APPRECIATED.

CS

In the hours before

Special weather statement, Mar 12, 2:08 AM EST, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
208 AM EST SUN MAR 12 2006

INZ076-077-083-084-089-090-KYZ023>025-120900-
ORANGE IN-WASHINGTON IN-DUBOIS IN-CRAWFORD IN-PERRY IN-
HARRISON IN-HANCOCK KY-BRECKINRIDGE KY-MEADE KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...JASPER...MARENGO...
TELL CITY...CORYDON...HAWESVILLE...HARDINSBURG...BRANDENBURG
108 AM CST SUN MAR 12 2006 /208 AM EST SUN MAR 12 2006/

...STRONG THUNDERSTORMS WITH HEAVY RAIN MOVING INTO SOUTH CENTRAL
INDIANA...

A CLUSTER OF VERY STRONG THUNDERSTORMS WILL CONTINUE MOVING
NORTHEASTWARD INTO PARTS OF SOUTH CENTRAL INDIANA AND NORTHWEST
KENTUCKY...WEST OF A SALEM TO BRANDENBURG LINE...THROUGH 4 AM EST
(3 AM CST). A TORNADO WATCH IS NOW IN EFFECT...SO SOME OF THESE
STORMS COULD BECOME SEVERE. STORMS WILL ALSO DROP HEAVY RAINS...
WHICH MAY RESULT IN LOCALIZED FLOODING OVERNIGHT. ADDITIONAL
RAINFALL AMOUNTS IN EXCESS OF ONE INCH ARE POSSIBLE.

STAY TUNED TO NOAA ALL HAZARDS WEATHER RADIO...LOCAL MEDIA...OR
WEATHER.GOV/LOUISVILLE ON THE INTERNET FOR THE LATEST INFORMATION...
FORECASTS...AND POSSIBLE WARNINGS ON THIS WEATHER SITUATION.
WATCH FOR FLOODED ROADWAYS...DO NOT DRIVE THROUGH AREAS WHERE
WATER COVERS THE ROAD...WHICH CAN BE VERY HARD TO SEE AT NIGHT.

CS
Special weather statement, Mar 12, 2:08 AM EST, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
208 AM EST SUN MAR 12 2006

INZ076-077-083-084-089-090-KYZ023>025-120900-
ORANGE IN-WASHINGTON IN-DUBOIS IN-CRAWFORD IN-PERRY IN-
HARRISON IN-HANCOCK KY-BRECKINRIDGE KY-MEADE KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...JASPER...MARENGO...
TELL CITY...CORYDON...HAWESVILLE...HARDINSBURG...BRANDENBURG
108 AM CST SUN MAR 12 2006 /208 AM EST SUN MAR 12 2006/

...STRONG THUNDERSTORMS WITH HEAVY RAIN MOVING INTO SOUTH CENTRAL
INDIANA...

A CLUSTER OF VERY STRONG THUNDERSTORMS WILL CONTINUE MOVING
NORTHEASTWARD INTO PARTS OF SOUTH CENTRAL INDIANA AND NORTHWEST
KENTUCKY...WEST OF A SALEM TO BRANDENBURG LINE...THROUGH 4 AM EST (3
AM CST). A TORNADO WATCH IS NOW IN EFFECT FOR PARTS OF THE AREA...SO
SOME OF THESE STORMS COULD BECOME SEVERE. STORMS WILL ALSO DROP
HEAVY RAINS...WHICH MAY RESULT IN LOCALIZED FLOODING OVERNIGHT.
ADDITIONAL RAINFALL AMOUNTS IN EXCESS OF ONE INCH ARE POSSIBLE.

STAY TUNED TO NOAA ALL HAZARDS WEATHER RADIO...LOCAL MEDIA...OR
WEATHER.GOV/LOUISVILLE ON THE INTERNET FOR THE LATEST
INFORMATION...FORECASTS...AND POSSIBLE WARNINGS ON THIS WEATHER
SITUATION. WATCH FOR FLOODED ROADWAYS...DO NOT DRIVE THROUGH AREAS
WHERE WATER COVERS THE ROAD...WHICH CAN BE VERY HARD TO SEE AT NIGHT.

CS
Special weather statement, Mar 12, 3:42 AM EST, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
342 AM EST SUN MAR 12 2006

INZ076>078-083-084-089-121045-
ORANGE IN-WASHINGTON IN-SCOTT IN-DUBOIS IN-CRAWFORD IN-PERRY IN-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...JASPER...
MARENGO...TELL CITY
242 AM CST SUN MAR 12 2006

...STRONG THUNDERSTORMS WITH VERY HEAVY RAIN WILL BRING FLOODING
CONCERNS INTO PORTIONS OF SOUTH CENTRAL INDIANA...

THUNDERSTORMS...SOME CONTAINING VERY HEAVY RAINFALL...WILL MOVE
ACROSS DUBOIS...ORANGE...WASHINGTON...SCOTT...AND CRAWFORD
COUNTIES IN SOUTH CENTRAL INDIANA...THROUGH 5 AM EST. THESE STORMS
ARE MOVING TO THE NORTHEAST AT 25 MPH. THE STRONGEST STORMS MAY
CONTAIN SMALL HAIL AND BRING RAINFALL RATES OF OVER AN INCH PER
HOUR.

WITH THE GROUND ALREADY SOAKED FROM EXCESSIVE RAINS EARLIER THIS
MORNING...EXPECT RUNOFF PROBLEMS.

JSD
Local storm report, Mar 12, 4:17 AM EST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
417 AM EST SUN MAR 12 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0417 AM     FLASH FLOOD      IRELAND                 38.42N 87.00W
03/12/2006                   DUBOIS             IN   TRAINED SPOTTER

            SPOTTER REPORT OF COUNTY ROADS IN THE AREA UNDER WATER

&&

CS
Local storm report, Mar 12, 4:51 AM EST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
451 AM EST SUN MAR 12 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0451 AM     FLASH FLOOD      FRENCH LICK             38.55N 86.62W
03/12/2006                   ORANGE             IN   LAW ENFORCEMENT

            MANY PARTS OF FRENCH LICK FLOODED. NUMEROUS ROADS WITH
            WATER OVER THEM COUNTYWIDE.

&&

CS

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 12, 3:34 AM ESTFlash Flood WarningLMKDubois, Orange4 hr
Mar 12, 3:53 AM ESTSevere Thunderstorm WarningLMKOrange22 min
Mar 12, 4:35 AM ESTFlash Flood WarningLMKJefferson, Scott, Washington4 hr
Mar 12, 4:56 AM ESTSevere Thunderstorm WarningLMKJefferson34 min
Mar 12, 5:08 AM ESTFlash Flood WarningLMKCrawford, Perry4 hr
Mar 12, 5:41 AM ESTFlash Flood WarningLMKFloyd, Harrison4 hr
Mar 12, 5:55 AM ESTFlash Flood WarningLMKClark4 hr
Mar 12, 6:06 PM ESTSevere Thunderstorm WarningLMKCrawford, Orange39 min
Mar 11, 7:22 PM ESTSevere Thunderstorm WarningLMKAllen23 min
Mar 11, 7:38 PM ESTSevere Thunderstorm WarningLMKBarren37 min
Mar 12, 6:14 AM ESTFlash Flood WarningLMKHenry, Jefferson, Oldham, Trimble4 hr
Mar 12, 7:09 AM ESTFlash Flood WarningLMKHarrison, Scott4 hr

Nearby

Tornado Warnings in Indiana, 2006Tornado Warnings in Kentucky, 2006Every tornado warning in 2006Tornadoes in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.